MAUDE Adverse Event Report: SYNTHES GMBH UNIVERSAL JOINT ANGLED DRIVE; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

SYNTHES GMBH UNIVERSAL JOINT ANGLED DRIVE; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Catalog Number SD03.617.902
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date instruments were stripped, broken and did not work.The drivers were stripped, an area of the angled driver where the joint was, flared out and did not allow the piece to work with other instruments.The tips of the driver and drill had also broken off.It observed during inspection of instruments.There was no patient involvement.No other information was provided.This report involves one (1) universal joint angled drive this is report 2 of 10 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIVERSAL JOINT ANGLED DRIVE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19533039
Report Number8030965-2024-07434
Device Sequence Number7606259
Product Code OVE
UDI-Device Identifier10705034701950
UDI-Public(01)10705034701950
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSD03.617.902
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0MM DRILL BIT WITH 12MM STOP UNIVERSAL; 2.0MM DRILL BIT WITH 12MM STOP UNIVERSAL; INNER SHAFT FOR ANGLED SCREWDRIVER; INNER SHAFT FOR ANGLED SCREWDRIVER; INNER SHAFT FOR ANGLED SCREWDRIVER; INNER SHAFT FOR ANGLED SCREWDRIVER; INNER SHAFT FOR ANGLED SCREWDRIVER; INNER SHAFT FOR ANGLED SCREWDRIVER; INNER SHAFT FOR ANGLED SCREWDRIVER; INNER SHAFT FOR ANGLED SCREWDRIVER; INNER SHAFT FOR ANGLED SCREWDRIVER; INNER SHAFT FOR ANGLED SCREWDRIVER; UNIVERSAL JOINT ANGLED DRIVE
Patient SexUnknown